Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 131, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2015, 4:47 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 25, 2015, 5:30 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:55 PM MDT | HAIL 1 | 8 Ssw Rushville, NE | HAIL RANGED FROM PEA TO QUARTER SIZE. EST 40MPH WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KLBF 252247
SVRLBF
NEC031-161-252330-
/O.NEW.KLBF.SV.W.0131.150625T2247Z-150625T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM MDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 444 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GORDON TO HAY SPRINGS...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON...CLINTON...WALGREN LAKE STATE RECREATION
AREA...LONE BUTTE...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
HIGHWAY 250 CROSSING THE NIOBRARA RIVER...HIGHWAY 27 CROSSING THE
NIOBRARA RIVER...BAYONNE...ROCK HILL AND INTERSECTION OF HIGHWAY 20
AND IRWIN ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 77 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4297 10227 4280 10181 4256 10199 4239 10229
4258 10278 4268 10278
TIME...MOT...LOC 2248Z 296DEG 22KT 4287 10224 4263 10267
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
509
WWUS53 KLBF 252307
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM MDT THU JUN 25 2015
NEC031-161-252330-
/O.CON.KLBF.SV.W.0131.000000T0000Z-150625T2330Z/
SHERIDAN NE-CHERRY NE-
507 PM MDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHERRY AND NORTHERN SHERIDAN COUNTIES UNTIL 530 PM MDT...
AT 505 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF GORDON TO 15 MILES SOUTH OF
RUSHVILLE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAYONNE...ROCK HILL AND INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 77 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4286 10220 4280 10181 4256 10199 4239 10229
4258 10278 4268 10278
TIME...MOT...LOC 2307Z 296DEG 22KT 4273 10205 4249 10248
HAIL...1.00IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:57 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 25, 1:57 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT THU JUN 25 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 255 PM CDT THU JUN 25 2015 SHORTWAVE ALOFT MOVING EAST ACROSS NORTHERN WYOMING AND SOUTHERN MONTANA...WITH LARGE SCALE FORCING AHEAD OF THE FEATURE AIDING IN THUNDERSTORM DEVELOPMENT ACROSS THE NORTHERN PANHANDLE OF NEBRASKA THIS AFTERNOON. HI-RES MODELS AGREE TO SOME EXTENT THAT THESE STORMS WILL GROW UPSCALE INTO A BOWING SEGMENT/MCS AS THEY MOVE SOUTHEAST INTO A FAIRLY UNSTABLE AND INCREASINGLY UNCAPPED ENVIRONMENT ACROSS WESTERN INTO SOUTHWEST NEBRASKA. BEHIND THIS INITIAL ACTIVITY...MORE SCATTERED ELEVATED ACTIVITY IS EXPECTED TO PERSIST THROUGH THE EVENING HOURS. OVERALL...ACTIVITY WILL BEGIN TO WIND DOWN AFTER MIDNIGHT AS SHORTWAVE CROSSES THE DAKOTAS AND HEADS FOR MINNESOTA. UPPER LEVEL RIDGING WILL BE EXPANDING ACROSS THE INTERMOUNTAIN WEST FRIDAY...WITH OUR AREA ON THE EASTERN FRINGE OF THE RIDGE. THIS SHOULD BRING MAINLY DRY CONDITIONS BY FRIDAY AFTERNOON...WITH SLIGHTLY BELOW AVERAGE HIGHS IN THE UPPER 70S TO NEAR 80 DEGREES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 255 PM CDT THU JUN 25 2015 SYNOPTIC PATTERN THROUGH THE MID TERM CHARACTERIZED BY A MEAN RIDGE AXIS ALIGNED ALONG THE ROCKIES AND A TROUGH IN THE EASTERN STATES...WITH THE HIGH PLAINS IN BETWEEN IN STRONGLY AMPLIFIED NORTHWEST FLOW ALOFT. AN ANOMALOUS UPPER LOW OVER THE GULF OF AK AND A SECOND OVER THE HUDSON BAY ALLOWS THE RIDGE TO BUILD IN THE ROCKIES AND LARGE SCALE SUBSIDENCE ALLOWING MUCH ABOVE AVE TEMPS FOR THE WEST. THIS UPPER FLOW AND ASSOCIATED HEIGHT RISES IN THE HIGH PLAINS WILL ALOW THE STATIONARY FRONT THAT HAS BEEN IN THE AREA FOR THE LAST FEW DAYS TO FINALLY PUSH SOUTH OF THE AREA LEAVING A DRY FCST IN PLACE FOR THE WEEKEND. STRONG PV ANOMALY MOVING INTO THE PAC NW IS ABLE TO HAVE SOME SUCCESS IN BREAKING DOWN THE UPPER RIDGE IN THE WEST...THOUGH LONG RANGE MODELS ARE IN DISAGREEMENT ON JUST HOW THIS OCCURS. THE GENERAL CONCENSUS THOUGH IS THAT THIS UPPER PV ANOMALY TOPS THE RIDGE AND WITH THE RESULTING ZONAL FLOW ALOFT OVER SRN CANADA SFC LOW PRESSURE DEVELOPS IN THE LEE OF THE ROCKIES IN SASKATCHEWAN AND DROPS SEWD INTO THE UPPER MIDWEST BY MID WEEK. HOWEVER...AGAIN DETERMINISTIC MODELS ARE SIGNIFICANTLY DIFFERENT IN HOW THEY HANDLE THIS SCENARIO. AS FRONT PASSES THROUGH THE AREA MID WEEK TSRA CHANCES INCREASE. SVR CHANCES ARE HARD TO DEFINE AT THIS POINT DUE TO A LACK OF CONSISTENCY/AGREEMENT IN THE MODELS. A COOL DOWN LOOKS LIKELY FOR THE END OF THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1246 PM CDT THU JUN 25 2015 SCATTERED THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSIFY THIS AFTERNOON AS THEY MOVE SOUTHEAST FROM THE PANHANDLE AND SPREAD INTO WESTERN AND EVENTUALLY CENTRAL NEBRASKA. STRONG WIND GUSTS AND HAIL MAY ACCOMPANY THE STRONGER STORMS. OTHERWISE EXPECT AREAS OF STRATUS AND MVFR CONDITIONS TO DEVELOP LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING AS ABUNDANT LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...JWS AVIATION...TAYLOR
Hazardous weather outlook, Jun 25, 3:06 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 406 PM CDT THU JUN 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-262115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 406 PM CDT THU JUN 25 2015 /306 PM MDT THU JUN 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY WEST OF A LINE FROM VALENTINE TO NORTH PLATTE TO CURTIS. A MARGINAL TO SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE REST OF NORTH CENTRAL NEBRASKA. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA TODAY AND TONIGHT. WITH PLENTY OF MOISTURE AND AN UNSTABLE ATMOSPHERE IN PLACE...THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHEAST FROM THE PANHANDLE INTO THE SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO ONE OR TWO CONVECTIVE SYSTEMS BY LATE EVENING...MOVING SOUTHEAST ACROSS THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AS WELL AS LARGE HAIL...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING...THOUGH SEVERE WEATHER IS NOT EXPECTED. AFTER A MAINLY DRY WEEKEND...THUNDERSTORMS RETURN TO THE FORECAST TUESDAY NIGHT THROUGH THURSDAY. ALTHOUGH THE POTENTIAL FOR STRONG THUNDERSTORMS EXISTS...IT IS DIFFICULT TO DETERMINE THE EXTENT OF SEVERE WEATHER POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 25, 4:04 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL KINGSLEY DAM 41.21N 101.66W
06/25/2015 M1.00 INCH KEITH NE NWS EMPLOYEE
&&
SNIVELYLocal storm report, Jun 25, 4:30 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 4 W DUNNING 41.83N 100.18W
06/25/2015 E60 MPH BLAINE NE PUBLIC
&&
SNIVELYLocal storm report, Jun 25, 4:32 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 8 SE THEDFORD 41.90N 100.46W
06/25/2015 E50 MPH THOMAS NE PUBLIC
2IN. DIA. TREE LIMBS DOWN
&&
SNIVELYLocal storm report, Jun 25, 4:36 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 5 SE HALSEY 41.85N 100.20W
06/25/2015 E60 MPH BLAINE NE PARK/FOREST SRVC
&&
SNIVELYSpecial weather statement, Jun 25, 4:36 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 PM MDT THU JUN 25 2015 NEZ058-059-252315- LINCOLN NE-PERKINS NE- 536 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS AND WESTERN LINCOLN COUNTIES UNTIL 615 PM CDT/515 PM MDT/... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF PAXTON...OR 19 MILES SOUTHEAST OF OGALLALA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WALLACE... TAYLOR
Local storm report, Jun 25, 4:38 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 E ROSCOE 41.13N 101.52W
06/25/2015 M1.50 INCH KEITH NE STORM CHASER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:17 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 25, 1:42 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jun 25, 2:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 39 min |
| Jun 25, 2:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 43 min |
| Jun 25, 3:15 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 45 min |
| Jun 25, 3:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| Jun 25, 4:02 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 43 min |
| Jun 25, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 49 min |
| Jun 25, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 38 min |
| Jun 25, 5:51 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 25, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.